June 24, 2022

Medical Trend

Medical News and Medical Resources

Adverse reactions and treatment of EGFR-TKI drugs

Adverse reactions and treatment of EGFR-TKI drugs



 

 

Adverse reactions and treatment of EGFR-TKI drugs.   

Skin toxicity One of the most common adverse reactions of EGFR-TKI drugs is skin toxicity (about 50-85%), and its specific manifestations include: skin rash (60%~80%), paronychia and nail cleft (6% ~1 2%), hair changes (5%~6%), dry skin (4%~35%), hypersensitivity (2%~3%), mucositis (2%-36%), etc.

Before taking targeted drugs orally, patients should be aware of the symptoms related to adverse skin reactions that may occur after taking the drug, develop good living habits and avoid sun exposure.

 

 

The most prominent is the acne-like rash, which usually appears within two weeks after the medication, and is more common on the scalp, face, neck, chest and back. The peak value is 3 to 5 weeks, and then gradually decreases. If it is not necessary, it is not necessary. Reduce the amount of medication.

For mild rashes with limited skin lesions, mild symptoms, unlimited daily activities, and no reinfection, topical application of external skin medications can be performed while keeping the body clean and moisturized, which can usually be significantly relieved.

 

For moderate skin rashes with extensive skin lesions, moderate symptoms, mildly restricted daily activities and no reinfection, generally there is no need to modify the dose of EGFR-TKI.

In severe cases, it can be appropriately reduced; hydrogenated rash can be used on the rash. Local treatment of pine and clindamycin.

For moderate rash, bimelimus combined with doxycycline  or minocycline can be used for continuous treatment, and severe patients can also be treated with medium-dose methylprednisolone .

The rash needs to be evaluated after 2 weeks of treatment. For patients with severe rash with extensive skin lesions, severe symptoms, obvious limitation of daily activities, and potential reinfection, if the effect is not good, it is recommended to modify the dose or terminate the treatment.

 

Diarrhea Another common adverse reaction of EGFR-TKI drugs is diarrhea, with an incidence of about 55%, of which 3/4 degree toxicity is 6%. Mild diarrhea is easier to control, symptomatic treatment or short-term loperamide can be alleviated, and there is almost no need to adjust the dose of TKls.

At the same time, it should be assessed whether other risk factors are combined, such as cathartic foods, gastrointestinal motility drugs, stool softeners, etc. The above-mentioned inducements should be removed first in treatment.

After removing the inducement, diarrhea that persists after intravenous fluids, antibiotics and other treatments requires TKls dose adjustment, interruption or termination of treatment.

 

The incidence of nausea and vomiting is about 30%, of which degree 3 toxicity is 7%. Symptoms can usually be relieved through dietary adjustments. For example, if the medicine is not taken with food (1 hour before eating or 2 hours after eating), it is recommended to eat lighter foods and eat smaller meals.

For mild to moderate symptoms, the combined application of metoclopramide, dexamethasone, and diphenhydramine can be considered to improve the antiemetic effect. If necessary, chlorpromazine treatment once a day can also effectively control nausea and vomiting symptoms.

If the symptoms are severe, it needs to be applied 5 -Serotonin receptor antagonist treatment, pay attention to correct water-salt balance in time if dehydration occurs.

 

Oral mucositis, oral ulcers, patients must maintain oral hygiene, try to eat soft food, eat small meals and avoid spicy, hard and hot foods. Mild patients can be treated with oral cleansers such as chlorhexidine. For severe pain, 20% lidocaine, sucralfate and other topical drugs can be added.

 

The incidence of liver damage is about 30%. If total bilirubin is doubled and (or) transaminase is doubled, EGFR-TKI should be reduced or suspended and liver-protective treatment should be given. During treatment, avoid using drugs and foods that can cause liver damage, such as acetaminophen and ethanol.

 

Interstitial pneumonia is a rare but extremely serious complication of EGFR-TKI, with an incidence of 2%-3% and a fatality rate close to 0.3%. Manifested as new or worsening dyspnea, hypoxemia, restrictive ventilatory dysfunction, decreased diffusion function and new exudation on chest radiograph without obvious incentives.

Once pulmonary fibrosis is formed, irreversible lung function will appear It is more likely to appear in patients with pulmonary complications. Interstitial pneumonia mostly occurs within 4 weeks of treatment with TKI.

 

Therefore, chest X-ray and CT examinations should be performed regularly during the medication. When respiratory symptoms such as unexplained cough and shortness of breath occur, the possibility of interstitial pneumonia should be considered.

The medication must be stopped immediately and further examinations should be carried out in time: once the diagnosis of interstitial pneumonia caused by EGFR-TKI is diagnosed, medication should be avoided and high-dose glucocorticoid treatment should be actively used to avoid irreversible lung disease.

 

 

Adverse reactions and treatment of EGFR-TKI drugs

(source:internet, reference only)


Disclaimer of medicaltrend.org